Dimetapp-DM (Brompheniramine Maleate)

DIMETAPPĀ®-DM

Whitehall-Robins

Brompheniramine Maleate – Dextromethorphan HBr – Phenylephrine HCl – Phenylpropanolamine HCl

Antihistamine – Antitussive – Decongestant

Indications And Clinical Uses: Symptomatic treatment of allergic manifestations of cough, nasal congestion, runny nose accompanying colds and other upper respiratory infections.

Contra-Indications: Hypersensitivity to any of the components. Marked hypertension. Do not administer to patients receiving MAO inhibitors.

Pregnancy: Safe use during pregnancy has not been established.

Precautions: Use with care in patients with cardiac or peripheral vascular diseases, hyperthyroidism, glaucoma, diabetes mellitus or hypertension, prostatic enlargement or bladder neck obstruction, chronic lung disease, shortness of breath or asthma, and in pregnancy or lactation.

Occupational Hazards: Patients should be cautioned not to operate vehicles or hazardous machinery until their response to the drug has been determined. Since the depressant effects of antihistamines are additive to those of other drugs affecting the CNS, patients should be cautioned against drinking alcoholic beverages or taking hypnotics, sedatives, psychotherapeutic agents or other drugs with CNS depressant effects during antihistaminic therapy.

Adverse Reactions: Hypersensitivity reactions including skin rashes, urticaria, hypotension and thrombocytopenia have been reported as adverse effects to brompheniramine maleate. Drowsiness, lassitude, nausea, giddiness, dryness of the mouth, mydriasis, increased irritability or excitement may be encountered. These occur rarely, however, and are reversible upon reduction of dosage or withdrawal of the drug.

Symptoms And Treatment Of Overdose: Symptoms and Treatment: May vary from CNS depression to stimulation. Stimulation is particularly likely in children as a result of antihistamine overdosage. Atropine like signs and symptoms such as dry mouth; fixed, dilated pupils; flushing and gastrointestinal symptoms may occur. Treatment should be symptomatic and supportive. tag_DosageDosage

Dosage And Administration: Tablets: Adults: 1 or 2 tablets every 6 to 8 hours. Children: 6 to 12 years: 1 tablet every 6 to 8 hours; 2 to 6 years: 1/2 tablet every 6 to 8 hours. Children under 2: as prescribed by a physician.

Liquid: Adults: 1 to 2 teaspoonfuls (5 to 10 mL) every 6 to 8 hours. Children: 6 to 12 years: 1 teaspoonful (5 mL) every 6 to 8 hours; 2 to 6 years: 1/2 teaspoonful (2.5 mL) every 6 to 8 hours. Children under 2: as prescribed by a physician.

Availability And Storage: Tablets: Each pale green, scored, compressed tablet, engraved “W-R”, contains: brompheniramine maleate 4 mg, phenylephrine HCl 5 mg, phenylpropanolamine HCl 5 mg and dextromethorphan HBr 15 mg. Nonmedicinal ingredients: cellulose, cornstarch, D&C Yellow No. 10, FD&C Blue No. 1, magnesium stearate. Energy: 0.42 kJ (0.1 kcal). Boxes of 18.

Liquid: Each 5 mL of red, cherry-vanilla flavored liquid contains: brompheniramine maleate 4 mg, phenylephrine HCl 5 mg, phenylpropanolamine HCl 5 mg and dextromethorphan HBr 15 mg. Nonmedicinal ingredients: citric acid, D&C red No. 33, FD&C red No. 40, flavors, propylene glycol, sodium benzoate, sodium cyclamate, sorbitol and water. Energy: 0.23 kJ (0.06 kcal/5 mL). Alcohol- and sucrose-free. Bottles of 100 and 250 mL.

DIMETAPPĀ®-DM Whitehall-Robins Brompheniramine Maleate – Dextromethorphan HBr – Phenylephrine HCl – Phenylpropanolamine HCl Antihistamine – Antitussive – Decongestant

Connected Diseases :

Allergic Rhinitis

General Illness Information Common Name: Hay Fever Medical Term: Allergic Rhinitis Description: Allergic response to airborne inhaled allergens affecting the upper respiratory tract (nose, sinuses,…